MAUDE Adverse Event Report: ZIMMER BIOMET GMBH SWITZERLAND PROXIMAL HUMERUS, RIGHT, LONG, 8.5X260MM; ROD, FIXATION, INTRAMEDULLARY

ZIMMER BIOMET GMBH SWITZERLAND PROXIMAL HUMERUS, RIGHT, LONG, 8.5X260MM; ROD, FIXATION, INTRAMEDULLARY
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: blunt tip screw 4x36mm lot#3024664, item#47248603640, blunt tip screw 4x40mm lot#3068469 item#47248604040, blunt tip screw 4x42mm lot#3010644 item#47248604240, cortical bone screw 4x26mm lot#3073720item#47248612640, proximal humerus nail cap 0mm lot#3073673 item#47248801000.Foreign source: japan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that 9 months after initial op, a proximal screw was found to be backed out from the proper position.Patient underwent revision surgery where only the migrated screw was explanted.Attempts have been made and no further information has been provided yet.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.No product was returned or pictures provided: product evaluation could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.With the available information a definitive root cause cannot be established.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PROXIMAL HUMERUS, RIGHT, LONG, 8.5X260MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
ZIMMER BIOMET GMBH SWITZERLAND
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15417892
Report Number0009613350-2022-00449
Device Sequence Number6507687
Product Code HSB
UDI-Device Identifier00889024506022
UDI-Public(01)00889024506022(17)300831(10)3031579
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2496-260-08
Device Lot Number3031579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexPrefer Not To Disclose